Texas, 2009Strong Wind in Texas, April 2, 2009
April 2, 2009 · NWS FWD · 6 events in 6 counties and zones
A strong low pressure system moving across Oklahoma resulted in strong west and northwest winds across north Texas. Sustained winds of 20 to 35 mph with gusts up to 50 mph were common across the region.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moving across Oklahoma resulted in strong west and northwest winds across north Texas. Sustained winds of 20 to 35 mph with gusts up to 50 mph were common across the region. Scattered tree damage was reported across north Texas, thousands of power outages were caused by downed power lines and trees in power lines, and hundreds of airplanes were grounded or delayed at DFW Airport. Approximately 11,600 customers in north Texas were left without power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 2, 5:10 AM CST, 50 minutes earlier.
Area forecast discussion, Apr 2, 5:10 AM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
610 AM CDT THU APR 2 2009
.UPDATE...
HAVE CLEARED NEARLY ALL OF OUR COUNTIES FROM THE SEVERE BOX...WITH
THE EXCEPTION OF VAN ZANDT...HENDERSON...AND ANDERSON. EXPECT THE
REMAINING 3 COUNTIES TO BE CLEARED WITHIN AN HOUR OR SO.
HAVE MADE SEVERAL UPDATES TO THE FIRST PERIOD FORECAST. HAVE
ADJUSTED POPS AFTER 12Z TO ACCOUNT FOR THE FAST MOVING TREND OF
CONVECTION. ALSO INTRODUCED ISOLATED SHOWERS ALONG THE RED RIVER
FROM MID MORNING TO EARLY AFTERNOON ASSOCIATED WITH THE BACK SIDE
OF THE UPPER LOW. FURTHERMORE...ADJUSTED SKY GRIDS TO ACCOUNT FOR
CLEARING OVER OUR WEST CURRENTLY...AND THE EXPECTED WRAP AROUND
CLOUD COVER LATER THIS MORNING/EARLY AFTERNOON.
WILL CONTINUE TO MONITOR EVOLUTION OF CLOUD COVER AND CONVECTION.
MAY REQUIRE ONE MORE UPDATE TO SHORT TERM FORECAST PRIOR TO 8AM.
SCHULTZ
&&
.AVIATION...
CONCERNS...SIGNIFICANTLY STRONG CROSS WINDS 17-23Z.
AN INTENSE CYCLONE IN SOUTHERN OKLAHOMA EARLY THIS MORNING WILL
MOVE ACROSS ARKANSAS BY 00Z AND INTO THE OHIO RIVER VALLEY BY 12Z
FRIDAY. A DRYLINE WILL BE ALONG THE I-35 CORRIDOR 12-13Z WITH A
STRONG COLD FRONT UPSTREAM ABOUT 3 HOURS. WILL BEGIN KFTW AND KAFW
WILL WEST WINDS OF 15G25KT AND THEN SPREAD THEM EAST ACROSS
KDFW...KDAL AND KACT SHORTLY AFTER. WHEN THE COLD FRONT ARRIVES AT
MID MORNING...WINDS WILL INCREASE 27G38KT AND VEER MORE
NORTHWESTERLY DURING THE AFTERNOON. DUE TO DEEP UNIDIRECTIONAL
WINDS...WE COULD SEE A FEW GUSTS AROUND 45KTS (OR HIGHER) DURING THE
AFTERNOON HOURS.
AS THE SYSTEM DEPARTS THIS EVENING...PRESSURE GRADIENT WILL RELAX
AND WINDS WILL DIMINISH AROUND SUNSET...THEN BECOME LIGHT AND
VARIABLE BY 06Z.
CIGS WILL BE CLEARING WEST TO EAST EARLY THIS MORNING..BUT A
LAYER OF BKN050 MAY MOVE ACROSS THE METROPLEX TAF SITES AROUND
MIDDAY. AFTERWARDS...VFR.
EXTENDED FOR KDFW...VFR WITH WINDS RETURNING SOUTH 5-10 KTS
FRIDAY MORNING. 75
&&
.PREV DISCUSSION... /ISSUED 259 AM CDT THU APR 2 2009/
LINE OF THUNDERSTORMS CURRENTLY ENTERING OUR SOUTHWESTERN ZONES
WILL CONTINUE TO OVERSPREAD ROUGHLY THE SOUTHERN HALF OF OUR CWA
THROUGH 12Z. WE EXPECT A RATHER RAPID PROGRESSION OF THIS LINE
THROUGH THE EARLY MORNING HOURS...BUT A FEW LINGERING
SHOWERS/THUNDERSTORMS MAY REMAIN AFTER 12Z FROM NEAR PARIS TO
CAMERON. WILL LIKELY NEED TO REFINE MORNING POPS AS DAYBREAK
APPROACHES.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR OUR SOUTHERN CWA.
THESE STORMS ARE ELEVATED EARLY THIS MORNING...HOWEVER STEEP
LAPSE RATES WILL RESULT IN A LARGE HAIL THREAT AS THE CONVECTION
SPREADS EAST. BETTER BOUNDARY LAYER MOISTURE AND INSTABILITY IS
PRESENT OVER OUR FAR EASTERN/SOUTHEASTERN ZONES...SO THE
CONVECTION MAY ATTEMPT TO BECOME MORE ROBUST AND ROOTED NEAR/AFTER
DAWN. WILL CONTINUE TO MONITOR TRENDS...BUT FOR NOW THE MAIN
THREAT WILL BE LARGE HAIL. WHILE THE ELEVATED NATURE SHOULD TEND
TO INHIBIT DAMAGING WIND GUSTS...THE RAPID MOVEMENT OF THE
THUNDERSTORMS /50 TO 55 MPH/ AND STRONG AMBIENT WIND BEHIND THE
LINE MAY RESULT IN SOME SEVERE GUSTS WITH THE STORMS.
OTHERWISE...WE WILL BEGIN THE WIND ADVISORY IMMEDIATELY THIS
MORNING. STRONG WINDS ARE ALREADY PUSHING INTO OUR WESTERN
COUNTIES...WITH BRECKENRIDGE SUSTAINED 25KTS AND GUSTING OVER
30KTS. WE STILL EXPECT WIND GUSTS TODAY IN THE NEIGHBORHOOD OF 40
TO 50 MPH. FURTHERMORE...A RED FLAG WARNING HAS REPLACED MUCH OF
THE FIRE WEATHER WATCH AREA DUE TO LOW RELATIVE HUMIDITIES AND
HIGH WINDS.
FOR OUR NEXT STORM SYSTEM THIS WEEKEND...SEVERE WEATHER IS
APPEARING LESS LIKELY. UPPER LEVEL LOW WILL BARREL ACROSS
KANSAS...AND THE DRY SLOT WILL OVERSPREAD MUCH OF WEST TEXAS.
SECONDARY SURFACE LOW ACROSS DEEP SOUTH TEXAS AND NORTHERN MEXICO
WILL INTERRUPT MOISTURE FLOW INTO NORTH TEXAS ON SATURDAY. OUR FAR
EASTERN COUNTIES WILL RECEIVE BETTER MOISTURE...BUT LOW LEVEL
TRAJECTORIES OFF THE GULF ARE STILL NOT TERRIBLY FAVORABLE FOR
TRULY DEEP MOISTURE OVER OUR EAST. THEREFORE...HAVE REMOVED POPS
FROM THE FORECAST ON SATURDAY. WILL ONLY KEEP A SLIVER OF SLIGHT
CHANCE POPS ACROSS OUR FAR EAST AFTER MIDNIGHT SATURDAY NIGHT AS
THE COLD FRONT MOVES INTO THE REGION...AND EVEN THIS IS UNCERTAIN.
BEHIND SUNDAY/S FRONT...A COOLER PERIOD IS IN STORE FOR NORTH
TEXAS. HIGHS ON SUNDAY AND MONDAY WILL ONLY REACH THE LOWER 60S
/POSSIBLY A FEW READINGS IN THE UPPER 50S/ OVER OUR NORTHERN CWA.
MEDIUM RANGE GUIDANCE DISAGREES WITH TIMING OF ANOTHER SYSTEM BY
THE MIDDLE OF NEXT WEEK...WITH THE GFS AND THE NEW ECMWF SHOWING
VERY DIFFERENT UPPER LEVEL PATTERNS OVER NORTH TEXAS BY 00Z
THURSDAY. AS A RESULT...WILL OPT TO KEEP ANY MENTION OF POPS OUT
OF THE EXTENDED FORECAST FOR NOW.
SCHULTZ
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 67 41 73 55 78 / 10 0 0 0 10
WACO, TX 70 43 75 57 82 / 10 0 0 0 10
PARIS, TX 62 36 70 52 74 / 30 0 0 0 10
DENTON, TX 66 39 71 54 78 / 10 0 0 0 10
MCKINNEY, TX 66 37 71 54 78 / 10 0 0 0 10
DALLAS, TX 68 41 74 57 77 / 10 0 0 0 10
TERRELL, TX 68 40 71 56 79 / 10 0 0 0 10
CORSICANA, TX 70 42 71 55 79 / 20 0 0 0 10
TEMPLE, TX 72 42 76 55 83 / 10 0 0 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ100-101-115-
116-129.
&&
Hazardous weather outlook, Apr 2, 2:55 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 AM CDT THU APR 2 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
355 AM CDT THU APR 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS GENERALLY EAST OF
A CANTON...KILLEEN LINE EARLY THIS MORNING. LARGE HAIL IS THE
MAIN SEVERE WEATHER THREAT.
A WIND ADVISORY IS IN EFFECT UNTIL 800 PM FOR ALL OF NORTH TEXAS
FOR WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO
AROUND 50 MPH. IN ADDITION...A RED FLAG WARNING FOR EXTREME FIRE
DANGER IS IN EFFECT UNTIL 800 PM FOR AREAS WEST OF A
GORMAN...JACKSBORO LINE. ELSEWHERE IN NORTH TEXAS THE DANGER OF
WILDFIRES REMAINS HIGH TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT OVER THE FAR
EASTERN COUNTIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED GENERALLY SOUTHEAST OF A CANTON
TO KILLEEN LINE THROUGH 700 AM.
In the hours before
Special weather statement, Apr 2, 3:09 AM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 AM CDT THU APR 2 2009
TXZ160-020945-
FALLS TX-
409 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FALLS COUNTY
AT 409 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF HEWITT...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLINDA...LOTT AND MARLIN.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3123 9723 3124 9725 3128 9727 3137 9712
3147 9691 3149 9689 3152 9681 3123 9668
3117 9720
TIME...MOT...LOC 0909Z 254DEG 30KT 3128 9717
85/NHSpecial weather statement, Apr 2, 3:12 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT THU APR 2 2009
TXZ146-147-161-020945-
NAVARRO TX-FREESTONE TX-LIMESTONE TX-
412 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN FREESTONE COUNTY
LIMESTONE COUNTY
NAVARRO COUNTY
AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
CORSICANA TO 11 MILES NORTHWEST OF MEXIA TO 15 MILES WEST OF
GROESBECK...MOVING EAST AT 40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ANGUS...BARRY...
COOLIDGE...CORSICANA...DAWSON...GROESBECK...KERENS...MEXIA...
NAVARRO...TEAGUE...WORTHAM AND FORT PARKER STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3180 9613 3144 9639 3145 9675 3164 9687
3181 9677 3183 9672 3186 9675 3221 9665
3227 9652 3227 9629 3221 9618 3222 9615
3218 9617 3216 9611 3210 9611 3209 9606
3203 9606
TIME...MOT...LOC 0912Z 272DEG 33KT 3219 9646 3182 9658
3152 9678
85/NHSpecial weather statement, Apr 2, 3:36 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 AM CDT THU APR 2 2009
TXZ122-135-021000-
VAN ZANDT TX-HENDERSON TX-
436 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
HENDERSON COUNTY
VAN ZANDT COUNTY
AT 434 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF GUN BARREL CITY...MOVING
NORTHEAST AT 35 MPH. FURTHER WEST...A STRONG LINE OF THUNDERSTORMS
EXTENDS FROM GUN BARREL CITY TO EUREKA. THIS LINE IS MOVING TO THE
EAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...BROWNSBORO...CANEY
CITY...CANTON...COFFEE CITY...EDOM...ENCHANTED OAKS...EUSTACE...
FRUITVALE...GUN BARREL CITY...MALAKOFF...SEVEN POINTS...TOOL...
TRINIDAD...VAN AND PURTIS CREEK STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3206 9605 3209 9607 3210 9611 3216 9611
3218 9617 3222 9615 3221 9618 3226 9628
3231 9630 3236 9645 3236 9608 3256 9607
3269 9582 3269 9578 3245 9556 3220 9547
3212 9546
TIME...MOT...LOC 0934Z 232DEG 32KT 3235 9601
85/NHSpecial weather statement, Apr 2, 3:41 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 AM CDT THU APR 2 2009
TXZ174-021015-
MILAM TX-
441 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
MILAM COUNTY
AT 440 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CAMERON...MOVING EAST AT 40
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR TAYLOR. THIS STORM
WAS ALSO MOVING EAST AT 40 MPH AND WILL BE NEAR THORNDALE BY 450 AM.
CITIES IN THE PATH OF THESE STORMS INCLUDE CAMERON...ROCKDALE AND
THORNDALE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3078 9730 3088 9728 3092 9724 3112 9683
3107 9682 3104 9677 3100 9675 3096 9677
3093 9675 3091 9669 3086 9669 3083 9664
3073 9663 3048 9716
TIME...MOT...LOC 0940Z 255DEG 33KT 3092 9710
85/NHSpecial weather statement, Apr 2, 3:58 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 AM CDT THU APR 2 2009
TXZ122-021030-
VAN ZANDT TX-
458 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
VAN ZANDT COUNTY
AT 458 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CANTON...MOVING NORTHEAST
AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDOM...FRUITVALE...
GRAND SALINE...VAN AND PURTIS CREEK STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3235 9552 3236 9600 3238 9608 3261 9608
3274 9572 3272 9566 3272 9561 3269 9558
3248 9558 3241 9550 3236 9545
TIME...MOT...LOC 0958Z 242DEG 29KT 3242 9576
85/NHSpecial weather statement, Apr 2, 4:10 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 AM CDT THU APR 2 2009
TXZ135-021045-
HENDERSON TX-
510 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HENDERSON COUNTY
AT 510 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF ATHENS TO 11 MILES SOUTH OF ATHENS...MOVING EAST AT 40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ATHENS...BERRYVILLE...
BROWNSBORO...CHANDLER AND COFFEE CITY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3204 9588 3236 9585 3236 9550 3237 9545
3236 9544 3228 9544 3224 9547 3218 9546
3215 9547 3209 9543 3208 9543
TIME...MOT...LOC 1010Z 269DEG 33KT 3234 9575 3205 9579
85/NHStrong Wind, Comanche
- When
- April 2, 6:00 AM CST to 5:00 PM CST
- Where
- Comanche forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
The roof of an unoccupied building at South Austin Street and West Oak Street in Comanche was blown off. Power lines were also knocked down by the strong winds. The nearest AWOS reported a peak wind gust of 45 mph.
Strong Wind, Parker
- When
- April 2, 7:00 AM CST to 6:00 PM CST
- Where
- Parker forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
A pear tree in Weatherford was split in half by strong winds. The nearest ASOS measured a peak wind gust of 51 mph.
Strong Wind, Erath
- When
- April 2, 7:00 AM CST to 5:00 PM CST
- Where
- Erath forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
The front door of Dublin Intermediate School was shattered just after lunch by the strong winds. The nearest AWOS reported a peak wind gust of 46 mph.
Strong Wind, Bell
- When
- April 2, 8:00 AM CST to 6:00 PM CST
- Where
- Bell forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Injuries
- 0 direct, 1 indirect
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
In Moffat, high winds brought a tree crashing down on top of a car that trapped a woman inside. The woman was not seriously injured. In Temple, a few trees and a few power lines were reported down. Approximately 130 customers lost power in Temple. The nearest ASOS measured a peak wind gust of 41 mph.
Strong Wind, Tarrant
- When
- April 2, 8:00 AM CST to 6:00 PM CST
- Where
- Tarrant forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A large tree approximately two feet in diameter was knocked down in on 6th street in Downtown Fort Worth. The local ASOS reported a peak wind gust of 49 mph. Over 11,000 customers lost power in the metroplex due to downed power lines and trees in power lines. American Airlines canceled a quarter of its afternoon flights out of DFW airport and several more flights out of the airport were delayed several hours. Some shingle damage and fence damage was also reported.
Strong Wind, Henderson
- When
- April 2, 9:00 AM CST to 6:00 PM CST
- Where
- Henderson forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $100
- Reported by
- Newspaper
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
A large tree approximately 4 feet in diameter was blown down in Athens. The nearest AWOS measured a peak wind gust of 41 mph.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, April 2, 20094 injured · $417,000 · EF1 · 52 events
- Tornadoes and Flash Flooding in Alabama, April 2 to 3, 20092 injured · $272,000 · EF1 · 36 events
- Tornado and Flash Flooding in Tennessee, April 2 to 3, 20091 injured · $649,000 · EF1 · 14 events
- Flooding and Hail in Georgia, April 2 to 3, 2009$1.9 million · 52 kt wind · 23 events
- Flooding in Georgia, April 2 to 8, 2009$4.0 million · 4 events
- Hail and Damaging Winds in Mississippi, April 2, 2009$136,000 · 1.75 in hail · 49 events
- Wildfire in Texas, April 2 to 3, 2009$1.0 million · 1 event
- Strong Wind in Texas, April 2, 20091 injured · $160,000 · 7 events
- Tornado and Flash Flood in Florida, April 2, 2009$100,000 · EF0 · 24 events
- Tornadoes and Hail in Mississippi, April 2, 20091 injured · $69,000 · EF0 · 18 events
- Damaging Winds in Tennessee, April 2, 2009$92,000 · 60 kt wind · 11 events
- Flash Flood and Hail in Arkansas, April 2, 2009$76,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164974, 164789, 164975, 164792, 164795, 164788.